Alert archive / Tennessee / Flash Flood Warnings in 2004

Flash Flood Warning 74, NWS Nashville, TN

October 19, 2004Rutherford County, Tennessee

NWS Nashville, TN issued this flash flood warning at Oct 19, 2004, 1:54 AM CDT for Rutherford County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 19, 2004, 1:54 AM CDT (06:54 UTC)
Expired
Oct 19, 2004, 4:00 AM CDT
In force
2 hr
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Rutherford County, TN

The radar

The Nashville radar (KOHX), 44 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2004-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 501 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2004-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 558 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
501 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
558 m²/s²
0-3 km storm-relative helicity
651 m²/s²
Significant tornado parameter
0.9
Supercell composite
16.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOHX 190657
FFWBNA
TNC149-190900-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
154 AM CDT TUE OCT 19 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RUTHERFORD COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF MURFREESBORO

* UNTIL 400 AM CDT

* AT 143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM      
  NEAR WALTERHILL TO 6 MILES SOUTHWEST OF LA VERGNE...MOVING         
  SOUTHEAST AROUND 20 MPH.

ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE IN 
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 3598 8616 3605 8656 3594 8660 3568 8676
      3569 8622 3582 8627

$$

04

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Oct 18, 11:20 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Oct 18, 11:20 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1120 PM CDT MON OCT 18 2004

.DISCUSSION...
IR SATELLITE DATA SHOWS BACKBUILDING INTO SOUTHERN ARKANSAS LATE
THIS EVENING...FAVORED AREA FOR ADDITIONAL STORM DEVELOPMENT WITH
UPPER JET CONFIGURATION. JUST A MATTER OF TIME BEFORE IT PROPAGATES
INTO MIDDLE TENNESSEE.

NEW TORNADO WATCH SENT AT 1100 PM CDT COVERS MOST OF MIDDLE
TENNESSEE...WEST OF THE PLATEAU. ADDITIONAL WEATHER PROBLEM APPEARS
TO BE FLASH FLOODING. FLASH FLOOD WARNINGS IN A FEW NORTHWEST MIDDLE
TENNESSEE COUNTIES AT PRESENT...AND WILL BE EXPANDING EAST.

&&

.BNA WATCHES/WARNINGS/ADVISORIES...NONE.

&&

04
Hazardous weather outlook, Oct 18, 5:30 AM CDT, 20 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT MON OCT 18 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-191030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT MON OCT 18 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
A WARM FRONT MOVING ACROSS THE REGION TODAY COULD BRING A FEW
SEVERE THUNDERSTORMS TO NORTH MIDDLE TENNESSEE TODAY...AND POSSIBLY
TONIGHT AS WELL. SEVERE THUNDERSTORMS MAY CONTAIN LARGE HAIL AND
OR DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A FRONTAL BOUNDARY WILL MOVE TO AND POSSIBLY ACROSS MIDDLE TENNESSEE
ON TUESDAY. THIS COUPLED WITH A PASSING UPPER LEVEL JET WILL BRING
THE CHANCE OF A FEW SEVERE THUNDERSTORMS TO ALL OF THE AREA ON
TUESDAY. SEVERE THUNDERSTORMS MAY CONTAIN LARGE HAIL AND DAMAGING
WINDS.

EVEN THOUGH SCATTERED THUNDERSTORMS REMAIN IN THE FORECAST OFF AND
ON WEDNESDAY THROUGH SUNDAY...THE PROBABILITY OF WIDESPREAD
HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NECESSARY
TODAY THROUGH TUESDAY.

07

In the hours before

Special weather statement, Oct 18, 9:37 PM CDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
937 PM CDT MON OCT 18 2004

TNZ005>007-022>027-190330-
BENTON-CHEATHAM-DAVIDSON-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-
ROBERTSON-STEWART-
937 PM CDT MON OCT 18 2004

WEATHER GETTING SERIOUS IN WESTERN MIDDLE TENNESSEE AT THIS HOUR.
IF YOU LIVE IN BENTON...HOUSTON AND STEWART COUNTIES...YOU ARE
UNDER A TORNADO WARNING UNTIL 10 PM. A SEVERE THUNDERSTORM WARNING
IS IN EFFECT FOR HUMPHREYS UNTIL 1030 PM.

THE LINE OF SEVERE THUNDERSTORMS EXTENDS FROM EASTERN STEWART
COUNTY DOWN THROUGH NORTHERN BENTON COUNTY BACK INTO WESTERN
TENNESSEE NORTH OF JACKSON. THE THUNDERSTORMS WERE MOVING EAST
AT 35 MPH.

THE MOST SEVERE PART OF THE LINE WAS IN NORTHERN BENTON COUNTY
WHERE A STRONG WET DOWNBURST WAS INDICATED BY DOPPLER WEATHER RADAR
AT 935 PM. ROTATION CONTINUES TO BE A CONCERN IN THE WARNED COUNTIES.
IF LIVE IN THE WARNED COUNTIES MOVE INDOORS AND TAKE COVER NOW.

BOYD
01
Local storm report, Oct 18, 11:04 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1104 PM CDT MON OCT 18 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 PM     HAIL             WAVERLY                 36.09N 87.79W
10/18/2004  0.88 INCH        HUMPHREYS          TN   TRAINED SPOTTER

&&

BOYD
Local storm report, Oct 18, 11:25 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1125 PM CDT MON OCT 18 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1121 PM     FLASH FLOOD      5 N CHARLOTTE           36.26N 87.35W
10/18/2004                   DICKSON            TN   AMATEUR RADIO

            SIX TO TWELVE INCHES DEEP WATER ON HWY 48 NEAR KILLIAN
            SPRINGS ROAD

&&

MED
Local storm report, Oct 18, 11:56 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1156 PM CDT MON OCT 18 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 PM     FLASH FLOOD      2 S NASHVILLE           36.14N 86.78W
10/18/2004                   DAVIDSON           TN   AMATEUR RADIO

            MAJOR FLOODING AT HWY 70 SOUTH AND OLD HARDING ROAD

&&

MED
Local storm report, Oct 19, 1:23 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
123 AM CDT TUE OCT 19 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 AM     FLASH FLOOD      7 N CHARLOTTE           36.29N 87.35W
10/19/2004                   DICKSON            TN   AMATEUR RADIO

            1098 OLD HWY 48 HOME FLOODED.

&&

MED
Local storm report, Oct 19, 1:31 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
131 AM CDT TUE OCT 19 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     TSTM WND DMG     14 S LEBANON            36.01N 86.32W
10/19/2004                   WILSON             TN   AMATEUR RADIO

            MOBILE HOME TRAILER BLOWN OVER NEAR SPEEDWAY OFF OF HWY
            231

&&

MED

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 8:22 PM CDTSevere Thunderstorm WarningOHXPerry, Wayne23 min
Oct 18, 8:30 PM CDTTornado WarningOHXPerry, Wayne30 min
Oct 18, 8:38 PM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys, Stewart52 min
Oct 18, 8:57 PM CDTTornado WarningOHXBenton, Houston, Stewart63 min
Oct 18, 9:00 PM CDTTornado WarningOHXHickman, Lewis, Perry, Wayne30 min
Oct 18, 9:30 PM CDTTornado WarningOHXLewis, Maury45 min
Oct 18, 9:35 PM CDTSevere Thunderstorm WarningOHXHumphreys55 min
Oct 18, 9:55 PM CDTTornado WarningOHXHouston, Humphreys65 min
Oct 18, 10:16 PM CDTSevere Thunderstorm WarningOHXMaury29 min
Oct 18, 10:22 PM CDTSevere Thunderstorm WarningOHXLewis, Perry, Wayne23 min
Oct 18, 10:27 PM CDTTornado WarningOHXDickson48 min
Oct 18, 10:40 PM CDTFlash Flood WarningOHXBenton, Houston, Humphreys, Montgomery2 hr
Oct 18, 10:57 PM CDTSevere Thunderstorm WarningOHXBenton, Humphreys48 min
Oct 18, 11:13 PM CDTSevere Thunderstorm WarningOHXRutherford, Williamson32 min
Oct 18, 11:13 PM CDTSevere Thunderstorm WarningOHXDickson47 min
Oct 18, 11:20 PM CDTSevere Thunderstorm WarningOHXCheatham55 min
Oct 18, 11:25 PM CDTFlash Flood WarningOHXCheatham, Davidson, Dickson3 hr
Oct 18, 11:30 PM CDTSevere Thunderstorm WarningOHXDavidson60 min
Oct 19, 12:09 AM CDTFlash Flood WarningOHXHickman2 hr
Oct 19, 12:12 AM CDTTornado WarningOHXDickson, Hickman, Williamson33 min
Oct 19, 12:19 AM CDTSevere Thunderstorm WarningOHXBenton, Humphreys56 min
Oct 19, 12:29 AM CDTSevere Thunderstorm WarningOHXMaury, Rutherford, Williamson31 min
Oct 19, 12:32 AM CDTSevere Thunderstorm WarningOHXDavidson, Wilson58 min
Oct 19, 12:38 AM CDTTornado WarningOHXHickman, Humphreys, Perry22 min
Oct 19, 12:40 AM CDTSevere Thunderstorm WarningOHXDavidson, Wilson50 min
Oct 19, 12:41 AM CDTFlash Flood WarningOHXWilliamson2 hr
Oct 19, 1:01 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Hickman, Marshall, Maury and 3 more29 min
Oct 19, 1:35 AM CDTSevere Thunderstorm WarningOHXRutherford25 min
Oct 19, 1:38 AM CDTSevere Thunderstorm WarningOHXMaury, Williamson22 min
Oct 19, 1:48 AM CDTTornado WarningOHXMaury27 min
Oct 19, 2:01 AM CDTSevere Thunderstorm WarningOHXCannon, Rutherford29 min
Oct 19, 2:07 AM CDTSevere Thunderstorm WarningOHXWilson38 min
Oct 19, 2:17 AM CDTTornado WarningOHXMarshall, Maury28 min
Oct 19, 2:21 AM CDTFlash Flood WarningOHXDavidson3 hr
Oct 19, 2:40 AM CDTFlash Flood WarningOHXLawrence, Wayne3 hr
Oct 19, 2:50 AM CDTFlash Flood WarningOHXWilliamson115 min
Oct 19, 2:51 AM CDTSevere Thunderstorm WarningOHXGiles, Lawrence24 min
Oct 19, 2:56 AM CDTTornado WarningOHXCoffee, Wayne34 min
Oct 19, 3:08 AM CDTFlash Flood WarningOHXHickman, Perry2 hr
Oct 19, 3:28 AM CDTTornado WarningOHXGiles32 min
Oct 19, 3:52 AM CDTFlash Flood WarningOHXBedford, Coffee2 hr
Oct 19, 4:12 AM CDTFlash Flood WarningOHXGrundy2 hr
Oct 19, 4:35 AM CDTSevere Thunderstorm WarningOHXWayne25 min
Oct 19, 4:54 AM CDTFlash Flood WarningOHXGiles3 hr
Oct 19, 4:58 AM CDTSevere Thunderstorm WarningOHXLawrence, Wayne32 min
Oct 19, 5:45 AM CDTFlash Flood WarningOHXLawrence, Wayne2 hr
Oct 19, 6:00 AM CDTFlash Flood WarningOHXBedford, Coffee2 hr
Oct 19, 6:31 AM CDTFlash Flood WarningOHXGrundy119 min
Oct 19, 7:30 AM CDTFlash Flood WarningOHXBedford, Coffee, Giles, Grundy, Lawrence, Marshall and 1 more3 hr
Oct 19, 11:40 AM CDTFlash Flood WarningOHXGiles, Lawrence3 hr

Nearby

Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.